Hail, Roger Mills
- When
- September 18, 5:05 PM CST
- Where
- Roger Mills County, 5.22 mi W of Dempsey
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.524, -99.911
The report was relayed by emergency management. The location is approximate.
On the 18th, a cluster of thunderstorms formed across northwestern Oklahoma due to strong daytime heating. Marginally sufficient wind shear, influenced by an upper low lingering over the north-central Plains, allowed for brief storm organization, which led to a report of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
On the 18th, a cluster of thunderstorms formed across northwestern Oklahoma due to strong daytime heating. Marginally sufficient wind shear, influenced by an upper low lingering over the north-central Plains, allowed for brief storm organization, which led to a report of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 11:35 AM CST, 5 hours 30 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 1235 PM CDT Thu Sep 18 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 1232 PM CDT Thu Sep 18 2025 - Periods of rain and thunderstorms are expected today and tonight, with the best rain chances gradually moving south and eastward. - Above-normal temperatures through the weekend before potentially cooling down on Tuesday. && .NEAR TERM... (Rest of today and tonight) Issued at 1232 PM CDT Thu Sep 18 2025 Scattered showers and storms are expected again this afternoon and evening. These will be mainly focused around various weak boundaries in our area, of which the most prominent are one in northwest Oklahoma (CAMs favor development along this boundary) and one in southeast Oklahoma. Instability and shear may marginally support a few strong to severe storms, with wind as the primary hazard. As the upper trough passes over the area, additional showers (and a few weak storms) will develop overnight. Day && .SHORT TERM... (Friday through Saturday night) Issued at 1232 PM CDT Thu Sep 18 2025 Friday may see some lingering showers across southern Oklahoma in the morning hours, drying out by afternoon. During this brief lull, temperatures will climb into the 80s to low 90s. Another wave will approach Saturday, bringing rain chances back to the area. Similar to previous days, expect scattered coverage, light QPF, and low potential for a strong storm or too. Warming trend is expected to continue, though cloud cover and rainfall potential introduce some uncertainty. Day && .LONG TERM... (Sunday through Wednesday) Issued at 1244 AM CDT Thu Sep 18 2025 The upper-level flow pattern becomes more zonal on Sunday. This will likely encourage stronger return flow and a downslope element to winds that will bring a dose of summertime temperatures to much of the area (especially the southwestern quarter of it). Simultaneously, thunderstorm chances will occur across much of the area Sunday afternoon as temperatures breach the convective temp. Storm chances will persist into Monday as the next trough prepares to eject into the central Plains. It is this trough that will trigger a cooldown - not toward "fall", per se, but at least cooler than the rest of the coming week. Temperatures on Tuesday and Wednesday look to be in the low to mid 80s across the area. precipitation chances are lower on those days than most of the rest of the coming week, but at least low chances for storms will continue along and southeast of I-44. Meister && .AVIATION... (18Z TAFS) Issued at 1212 PM CDT Thu Sep 18 2025 While VFR conditions are likely to prevail at all terminals through the period, continued (and additional) coverage of scattered rain/thunder will introduce potential for brief reductions in category. Gusty and erratic winds will also be possible near thunderstorms through sunset this evening. Outside of precipitation chance, surface winds will be generally light and variable with a mixture of low and mid cloud heights expected through Friday morning. Safe travels! Ungar && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 85 69 89 / 60 10 10 30 Hobart OK 63 90 68 92 / 40 20 0 20 Wichita Falls TX 67 92 70 92 / 30 20 0 20 Gage OK 57 84 65 87 / 10 0 10 30 Ponca City OK 61 85 66 87 / 30 0 20 50 Durant OK 68 91 67 92 / 40 30 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...14 SHORT TERM...14 LONG TERM....04 AVIATION...09
Special Weather Statement
National Weather Service Norman OK
400 PM CDT Thu Sep 18 2025
OKZ048-052-182130-
Atoka OK-Bryan OK-
400 PM CDT Thu Sep 18 2025
...A strong thunderstorm will impact portions of north central Bryan
and southwestern Atoka Counties through 430 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caney, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Caddo, Caney, and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3412 9632 3424 9633 3430 9609 3411 9605
TIME...MOT...LOC 2100Z 259DEG 10KT 3419 9625
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
507 PM CDT Thu Sep 18 2025
OKZ048-182230-
Atoka OK-
507 PM CDT Thu Sep 18 2025
...A strong thunderstorm will impact portions of northeastern Atoka
County through 530 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wardville, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chockie and northeastern Atoka Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3452 9583 3448 9598 3459 9605 3468 9590
3463 9588 3460 9588 3459 9586
TIME...MOT...LOC 2207Z 248DEG 5KT 3458 9594
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
543 PM CDT Thu Sep 18 2025
OKZ014-182315-
Roger Mills OK-
543 PM CDT Thu Sep 18 2025
...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 615 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Reydon, moving east-southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reydon, Sweetwater, and Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3570 10000 3570 9974 3542 9985 3542 9999
3543 10000
TIME...MOT...LOC 2242Z 278DEG 20KT 3562 10001
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
557 PM CDT Thu Sep 18 2025
OKZ012-182330-
Garfield OK-
557 PM CDT Thu Sep 18 2025
...A strong thunderstorm will impact portions of central Garfield
County through 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enid, moving east at 30 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enid, Breckenridge, Fairmont, Vance Air Force Base, and North Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3633 9799 3643 9800 3651 9762 3629 9760
TIME...MOT...LOC 2256Z 266DEG 25KT 3638 9791
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
..speg.The Altus AFB radar (KFDR), 155 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 hail. Local standard time, as filed.
The report was relayed by emergency management. The location is approximate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289651.